Hello and a question

ridecar2

Member
Relationship to Diabetes
Type 2
Hi all, I was diagnosed T2 a few years back and am now eating low carb, but I've found that today, after some food I'm feeling quite light-headed/confused, want to eat more and aching a little. Thought I'd do a quick test and it came back as 6.3 - does anyone have any clue what's going on? It's been happenin a while now, since I've got my sugars into touch. The doctors don't seem to care about me feeling like this and are just happy that the BS is right.
 

grovesy

Well-Known Member
Relationship to Diabetes
Type 2
Do you take any medication? How long after food did this occur, and what was it before food.
 

ridecar2

Member
Relationship to Diabetes
Type 2
Metformin SR (1000mg/day) and Forxiga (5mg/day) - I didn't measure before food.
 

grovesy

Well-Known Member
Relationship to Diabetes
Type 2
Do you normal test your levels and if you do what is the range, I am not familiar with Forxiga, do you know if it can cause hypos. Though 6.3 is not a hypo but if your levels normally run higher you can get what is known false hypo.
 

ridecar2

Member
Relationship to Diabetes
Type 2
These days I tend to hover between 6 and 8ish before or after food. Saying that, I am often in this state, just never thought to post about it before. Forxiga can apparently cause hypos and is also known as dapagliflozn.
 

grovesy

Well-Known Member
Relationship to Diabetes
Type 2
I am familiar with that either, have you checked the patient leaflet for side effects. Those levels are not bad, and would not think it is a false hypo.
 

ridecar2

Member
Relationship to Diabetes
Type 2
Thank you - I've had a look and that doesn't seem to be on the list of side effects.
 

everydayupsanddowns

Administrator
Staff member
Relationship to Diabetes
Type 1
Welcome to the forum @ridecar2

Sorry to hear that you are experiencing some troubling symptoms alongside your improved BG levels.

6.3 is a good in-range result, so your symptoms may not be related to your blood glucose levels. I wonder whether it might be something else like blood pressure?

Unless of course your BG had been much higher and then dropped sharply to 6.3 - but from what you’ve said this seems quite unlikely?

Do you routinely take any other medications? It might be worth having a chat with a qualified pharmacist, to check nothing is interacting?

Or going back to your GP to discuss it further? Maybe ask to see a different GP in the practice for a different set of eyes on it?
 

ridecar2

Member
Relationship to Diabetes
Type 2
Thank you @everydayupsanddowns - I don't routinely take anything else but have been told in the past that my blood pressure has been high.

I'm wondering whether to get a home blood pressure machine at some point. Can you get them with big cuffs and are they worth getting?
 

everydayupsanddowns

Administrator
Staff member
Relationship to Diabetes
Type 1
Thank you @everydayupsanddowns - I don't routinely take anything else but have been told in the past that my blood pressure has been high.

I'm wondering whether to get a home blood pressure machine at some point. Can you get them with big cuffs and are they worth getting?
They are available yes. Omron seems to be a well trusted brand with forum members, though I got a regular high-street pharmacy own brand one.

If this is happening regularly, it does sound like something you should get checked out. Lots of things can cause dizziness and confusion, and not everything will be diabetes related - sometimes some HCPs forget that!
 
Top